Volume 5, Number 1 (Winter 2014 -- 2014)                   BCN 2014, 5(1): 42-47 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Kaka G, Rahmanzade R, Safee F, Haghparast A. Naloxone Induces Frequent Jumping after Chronic Morphine and Methamphetamine Co-Administration in Rats. BCN. 2014; 5 (1) :42-47
URL: http://bcn.iums.ac.ir/article-1-467-en.html

1- Neuroscience Research Center, Baqiyatallah University of Medical Science, Tehran, Iran.
2- Neuroscience Research Center, Shahid Beheshti University of Medical Sciences, Tehran, Iran.
Abstract:  

Combined use of an opioid with a psychostimulant is popular among drug abusers. Such “polydrug use” may increase drug effects or attenuate adverse effects of either drug alone. We proposed that a combination of methamphetamine (meth) and morphine may change physical opioid withdrawal symptoms. Adult male rats were chronically injected with cumulative subcutaneous (s.c.) doses of morphine, meth or a combination of both drugs within five days. On day six, a challenge dose of the same drug was injected. Two hours later, precipitated withdrawal symptoms were scored within 30 minutes after naloxone (1mg/kg, i.p.) injection. Both frequency and incidence of jumping significantly increased in combined treated animals (P<0.05). The sole emergent symptom in combined treated animals was digging which we consider as another escaping behavior in addition to jumping. Our findings imply that combined use of meth and morphine may exacerbate averseness of morphine withdrawal which may cause more intense opioid dependence

Type of Study: Original | Subject: Behavioral Neuroscience
Received: 2013/07/24 | Accepted: 2013/08/21 | Published: 2014/01/1

© 2015 All Rights Reserved | Basic and Clinical Neuroscience

Designed & Developed by : Yektaweb